Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 6, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 21, 2006, 7:01 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 21, 2006, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 150 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:11 PM CDT | HAIL 1.5 | Turpin, OK | SO RELAYED REPORT OF 1 TO 2 INCH HAIL IN THE STORMS NEAR TURPIN. |
| Jun 21, 7:42 PM CDT | HAIL 1 | 7 E Hardesty, OK | SPOTTER DRIVING IN EASTERN TEXAS COUNTY REPORTED QUARTER HAIL FALLING FOR ABOUT 2 MINUTES...AND ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 220002
TORAMA
OKC007-139-220100-
/O.NEW.KAMA.TO.W.0006.060622T0001Z-060622T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
SOUTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 800 PM CDT
* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LANDSPOUT TORNADOES
NEAR ADAMS...OR ABOUT 10 MILES SOUTH OF TURPIN...MOVING SOUTHWEST
AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ADAMS...
HARDESTY...
BOYD...
TURPIN...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3670 10081 3697 10087 3668 10123 3651 10123
3651 10090
$$
JORDAN1 follow-up statement
000
WWUS54 KAMA 220013
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT WED JUN 21 2006
OKC007-139-220100-
/O.CON.KAMA.TO.W.0006.000000T0000Z-060622T0100Z/
TEXAS OK-BEAVER OK-
710 PM CDT WED JUN 21 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
BEAVER AND SOUTHEASTERN TEXAS COUNTIES...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.
THIS STORM WILL AFFECT LOCATIONS FROM NEAR HARDESTY TO TURPIN.
THE TORNADO HAS LIFTED BUT LAW ENFORCEMENT IS STILL REPORTING
ROTATION. THIS STORM IS MOVING SOUTHWEST AT 5 MPH. ALSO...LOCAL
LAW ENFORCMENT HAS REPORTED ONE TO TWO INCH DIAMTER HAIL NEAR TURPIN.
* LOCATIONS IMPACTED INCLUDE...
ADAMS...
HARDESTY...
TURPIN...
BOYD...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL
TO THE SIZE OF GOLF BALLS AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF
TEXAS.
LAT...LON 3670 10081 3697 10087 3668 10123 3651 10123
3651 10090
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:45 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 21, 2:45 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT WED JUN 21 2006 .DISCUSSION...CONVECTION ALREADY BEGINNING TO INITIATE JUST TO OUR NORTHWEST THIS AFTERNOON. A FEW CELLS ARE STARTING TO SHOW UP LONG THE SURFACE TROF AXIS AS WELL...BUT MORE IS EXPECTED OVER THE NEXT FEW HOURS. CURRENTLY...THIS BOUNDARY EXTENDS ROUGHLY FROM NEAR LIBERAL TO TUCUMCARI. HAVE INCREASED POPS OVERNIGHT...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. THERE MAY BE A FEW SEVERE THUNDERSTORMS TONIGHT (SEE THE SWODY1 FOR MORE SPECIFICS) AND WILL MENTION THIS POSSIBILITY IN THE ZONES. DO NOT EXPECT THE SURFACE FRONT TO CLEAR THE PANHANDLES OVERNIGHT. THINK THAT THIS BOUNDARY WILL HANG UP JUST TO OUR NORTHWEST AND THEN WASH OUT ON THURSDAY WITH PREDOMINATELY SOUTH TO SOUTHEAST WINDS BY THE AFTERNOON. WITH THIS IN MIND...HAVE GONE A FEW DEGREES ABOVE GUIDANCE FOR THURSDAY MAX TEMPS. FRONT WILL MAKE ANOTHER APPEARANCE TOMORROW NIGHT AS NEXT SHORTWAVE TROF EXITS THE ROCKIES. IT APPEARS THAT MCS DEVELOPMENT IS LIKELY WITH THIS FEATURE AS LOW-LEVEL MOISTURE SHOULD BE QUITE SUFFICIENT. HAVE INCREASED POPS FOR THURSDAY NIGHT TO LIKELY IN THE NORTHEAST TO CHANCE IN THE SOUTHWEST. WE ARE ONCE AGAIN IN THE SLIGHT RISK FOR TOMORROW SO CANNOT RULE SEVERE WEATHER OUT AT THIS TIME. THIS MCS SHOULD HELP TO PUSH THE FRONT THROUGH THE AREA BY FRIDAY MORNING WITH WINDS QUICKLY SHIFTING NORTHEAST TO EAST DURING THE DAY. WITH ENHANCED UPSLOPE FLOW AND MARGINAL MOISTURE...HAVE RETAINED THE SLIGHT CHANCE POPS FOR FRIDAY AND FRIDAY EVENING. THE COOLER MAV TEMPS ALSO LOOK DECENT SO WILL NOT STRAY TOO FAR AT THE MOMENT. THE MID/UPPER-LEVEL RIDGE WILL GENERALLY REMAIN TO OUR WEST... CENTERED OVER THE SOUTHWEST CONUS THROUGH THE REMAINDER OF THE FORECAST PERIOD. THIS WILL KEEP US IN NORTHWESTERLY (TO NORTHERLY) FLOW ALOFT AND WILL PROVIDE AT LEAST A SLIGHT CHANCE OF CONVECTION FOR MOST AFTERNOON/EVENING PERIODS. THE GFS/CANADIAN ARE BOTH ADVERTISING ANOTHER WEAK FRONT TO MOVE INTO THE PANHANDLES LATE SUNDAY. EXPECT THIS BOUNDARY TO HANG UP ACROSS THE AREA AND SERVE AS ADDITIONAL FOCUS FOR CONVECTION SUNDAY NIGHT THROUGH MONDAY NIGHT AS WELL. WITH THAT IN MIND...HAVE UNDERCUT THE MEX TEMPS SLIGHTLY FOR MONDAY AFTERNOON. BY TUESDAY...EXPECT A SLOW WARMING TREND BACK INTO THE MID 90S AS THE RIDGE INCHES SLOW EAST AND H85 TEMPS APPROACH 30C ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 90 62 87 / 20 50 50 20 BEAVER OK 67 87 64 89 / 50 60 60 20 BOISE CITY OK 63 87 61 86 / 40 60 60 20 BORGER TX 69 92 69 89 / 30 60 60 20 BOYS RANCH TX 67 94 65 89 / 20 50 50 20 CANYON TX 65 91 61 88 / 20 50 50 20 CLARENDON TX 69 91 66 87 / 20 50 50 20 DALHART TX 66 91 62 86 / 30 50 50 20 GUYMON OK 69 88 64 88 / 40 60 60 20 HEREFORD TX 66 91 62 88 / 20 40 40 20 LIPSCOMB TX 69 86 64 88 / 40 60 60 20 PAMPA TX 67 89 65 85 / 30 60 60 20 SHAMROCK TX 69 90 67 88 / 30 60 60 20 WELLINGTON TX 69 92 68 88 / 30 60 60 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && JOHNSON
Hazardous weather outlook, Jun 21, 3:10 PM CDT, 3 hours 51 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED JUN 21 2006 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 310 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF DAYTIME HEATING...A SURFACE TROUGH OF LOW PRESSURE OVER EXTREME EASTERN NEW MEXICO...AN APPROACHING WEAK COLD FRONT INTO NORTHWEST SECTIONS OF THE PANHANDLES...SUFFICIENT LOW LEVEL MOISTURE...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM FROM EASTERN COLORADO AND NORTHEAST NEW MEXICO WILL RESULT IN THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATER THIS AFTERNOON AND EVENING. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS FRIDAY THROUGH TUESDAY OF NEXT WEEK. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
In the hours before
Special weather statement, Jun 21, 6:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT WED JUN 21 2006 OKZ001-212345- CIMARRON OK- 606 PM CDT WED JUN 21 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF GRIGGS MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. TAKE SHELTER UNTIL THE STORM HAS PASSED. EXTREMELY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THIS STORM RESULTING IN PONDING OF WATER ON AREA ROADWAYS. JORDAN
Local storm report, Jun 21, 6:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 7 W CLAUDE 35.11N 101.49W
06/21/2006 E0.75 INCH ARMSTRONG TX TRAINED SPOTTER
&&
EALocal storm report, Jun 21, 6:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 7 W CLAUDE 35.11N 101.49W
06/21/2006 E60 MPH ARMSTRONG TX TRAINED SPOTTER
&&
EALocal storm report, Jun 21, 6:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL TURPIN 36.87N 100.88W
06/21/2006 E1.25 INCH BEAVER OK FIRE DEPT/RESCUE
HALF DOLLAR SIZE HAIL REPORTED IN TURPIN
&&
CKLocal storm report, Jun 21, 6:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 NW SPEARMAN 36.23N 101.23W
06/21/2006 E0.88 INCH HANSFORD TX LAW ENFORCEMENT
SHERIFF REPORTED PENNY TO NICKLE HAIL IN CENTER OF
COUNTY BETWEEN SPEARMAN AND GRUVER.
&&
JJBLocal storm report, Jun 21, 6:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT WED JUN 21 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 NW SPEARMAN 36.23N 101.23W
06/21/2006 E0.88 INCH HANSFORD TX LAW ENFORCEMENT
SHERIFF REPORTED PENNY TO NICKEL HAIL IN CENTER OF
COUNTY BETWEEN SPEARMAN AND GRUVER.
&&
CORRECTED EVENT TIME AND CURRENCY SPELLING
JJB/KRAMARNearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.